• Has anyone used energy drinks to deal with fatique during or after treatment. Either chemo or radiation. What are you thoughts or opinions?

    Asked by sbmontgomery on Friday, August 17, 2012

    Has anyone used energy drinks to deal with fatique during or after treatment. Either chemo or radiation. What are you thoughts or opinions?

    5 Answers from the Community

    5 answers
    • sarge68's Avatar
      sarge68 (Best Answer!)

      ive used Boost and ensusre they both help with the weight & energy loss.Our metabolism runs close to double while treatment is going on so we need the extra caloric intake. Some of the flavors aren't bad. XXX i still use them and this is my second go round with gliobastoma. yes they can can be a bit pricey but if you buy the wal-mart brand which has the exact same thing in them you'll save a XXX ton of cash every month. They r much better for you than energy drinks, less sugar and they won't keep u up at night like the steroids.Good luck. God bless Keep fighting the good fight.

      about 4 years ago
    • GregP_WN's Avatar

      I used ensure too, didn't much care for the taste, I tried mixing it with ice cream and making a shake, that made it tolerable and added some calories. I wasn't able to eat much lots of times due to sores in my mouth so I was always looking for something to eat that wouldn't hurt.

      about 4 years ago
    • FreeBird's Avatar

      I don't think the energy drinks are going to cut it. It's better to try to eat right, get yourself outdoors to enjoy some sunlight if you can, drink enough water, take a little nap during the day, try to sleep and wake at the same time each day. If your doctor says okay, take a vitamin B12 supplement.

      What I make for my dad instead of Ensure or Boost type drinks is a milkshake with Carnation Breakfast Essentials

      plus 1 cup of whole milk, 1/3 cup of powdered milk, and a scoop of ice cream.
      Then he takes a daily multivitamin.

      Here's a good page on fatigue from the National Cancer Institute, that covers causes and some things you might do about it. http://www.cancer.gov/cancertopics/pdq/supportivecare/fatigue/Patient/page1/AllPages#4

      Feel better soon!

      about 4 years ago
    • Cindy's Avatar

      I did not use energy drinks to counteract fatigue due to chemo because I believed in resting when I was tired to let my body heal and eating right. Besides, energy drinks are high in caffeine and I had problems with drinking too much caffeine in the past. After drinking too much caffeine, I develop heart palpitations that make me think I am having a heart attack. Also, caffeine can cause dehydration and I had problems with constipation because of my cancer and chemo which would make that worse. I only drink things with caffeine in moderation now.

      about 4 years ago
    • Karen315's Avatar

      I was having horrible fatigue issues and my doctor prescribed me Nuvigil, which is a controlled substance and is commonly given to people who work overnight shifts. I need it, and I love it. I take it in the morning an hour and a half before I want to get up, and if for some reason I forget to take it, I can sleep right on through to noon or 1 in the afternoon. It's expensive (~$90/month on my plan) but it lets me get to work. Since I'm on this pill, I am not allowed to have any energy drinks (must also be careful with caffeine), but I do take Ensure when I think my calorie intake is low.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more low-grade astrocytoma questions.  Also, don't forget to check out our Low-grade Astrocytoma page.